It is currently Wed Aug 16, 2017 5:55 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sat Sep 27, 2014 8:44 am 
Offline
Average Poster
Average Poster

Joined: Tue Jun 10, 2014 5:14 pm
Posts: 11
I feel a little silly asking these Suboxone 1A questions. It seems everyone here knows the answers, so with the caveat that I bruise easily, here are my questions: I am tapering off (YAYE!!!) and am at 1.5 (sublingual strips) and reducing every five to 7 days by .25 mg or less. The folding and tearing were a pain until I determined to regard it all as Origami :) . So far, I haven't had any of the expected symptoms of withdrawal, but now I'm wondering if I don't know the whole list. I've been on the lookout for involuntary muscle spasms, stretching, yawning, trembling in the extremities and similar special effects. Whenever a hint of anything like that headed its ugly rear, I backed off by a tiny crumb, waited a bit and then proceeded. None of the above have appeared since I passed 2 mg. Now at 1.5 for four days (down from 1.75) I'm having some digestive implosions, sloshing around in there, not really cramping but more like bloating, a bit of constipation and then . . . whooooooosh! the opposite. :cry: But this is nothing new to me. It just feels like the usual, "That's the last time I eat that!" Is this withdrawal? I guess I can't be sure, right? Now, I see from some of the posts that insomnia is fairly common; I've had that in spades for months. (Lots of fun, and more time to practice the cello). Too bad about the day into night into day problems. I do find myself having to cancel a lot of appointments because I haven't slept for days (and I cannot find the proper smiley). I'm trusting that sleeplessness will fade over time when I'm off. (as well as: maybe my hair will grow back, and I'll lose some of the prune-like wrinkling from "desiccation".) I'm thinking maybe I shouldn't have come here to read all these posts, because I might start imagining I've got the same symptoms even if I don't, because so far, this seems to have been too easy. And I know right away that I shouldn't have said that! Here's the confession: I've never been very good at reading my body signals and wind up accusing myself of exaggerating, only to find out later that it was the opposite. Maybe that sounds confusing, but that's what happens. Can you help me out here? I may be missing things that I should notice, and I'm terrified of withdrawal (I've never been here before). It would help, I hope, to keep me in touch with me by knowing a bit more about what to expect, so I don't gloss over it as "exaggeration" when it's a real warning sign. Sorry to go on. But I'm awake at 5:45 a.m. and my fingers keep typing :oops: Thanks really a lot.


Top
 Profile  
 
PostPosted: Sun Sep 28, 2014 4:11 pm 
Offline
Power Poster
Power Poster

Joined: Fri Jun 27, 2014 1:31 pm
Posts: 59
To me, sub withdrawal kind of feels like a bad case of the flu. It's not as extreme as wd from heroin, for example, but it's generally uncomfortable, annoying, and long. Everyone is different as far as what symptoms they experience and to what degree. For me personally, I can tell I'm tapering too fast when I start getting the sweats. That is the symptom, for me, that starts first and sticks around the longest, and consequently, annoys the living s$*% outta me. For others, it's the stomach issues, or the yawns, or the RLS...

As far as I'm concerned, if you don't know if you're experiencing symptoms or not, just stabilize on the dose you're at before dropping anymore. No need to go back up. It sounds like you're doing that already, so I think you'll be fine.

Both sub and withdrawal from sub seem to cause insomnia for me. At this point, I've given up trying to get through it myself, and my dr prescribed me trazodone. The first few days were hell - I still wasn't sleeping well, and I was exhausted during the day - but I stuck with it hoping it would improve, and now it's been helping much more.


Top
 Profile  
 
PostPosted: Sun Sep 28, 2014 7:07 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jun 26, 2014 4:41 am
Posts: 712
Location: Connected
fullycaffeinated wrote:
To me, sub withdrawal kind of feels like a bad case of the flu. It's not as extreme as wd from heroin, for example, but it's generally uncomfortable, annoying, and long. Everyone is different as far as what symptoms they experience and to what degree. For me personally, I can tell I'm tapering too fast when I start getting the sweats. That is the symptom, for me, that starts first and sticks around the longest, and consequently, annoys the living s$*% outta me. For others, it's the stomach issues, or the yawns, or the RLS...

As far as I'm concerned, if you don't know if you're experiencing symptoms or not, just stabilize on the dose you're at before dropping anymore. No need to go back up. It sounds like you're doing that already, so I think you'll be fine.

Both sub and withdrawal from sub seem to cause insomnia for me. At this point, I've given up trying to get through it myself, and my dr prescribed me trazodone. The first few days were hell - I still wasn't sleeping well, and I was exhausted during the day - but I stuck with it hoping it would improve, and now it's been helping much more.


Hey fullycaff.,
I also took trazadone for sleep after my jump, and then after about 10 days learned it is an anti depresant that can cause wdl symptoms (maybe you know this already?).
Anyway, I was pissed at myself for "blindly" taking it, and quit as soon as I learned more about it. It caused me to have "vertigo" on top of the sub wdls. and besides that most likely added to the uncomfortable feelings as my brain was adjusting to being "med free".
I would advise to try other more natural sleep aids and techniques. The insomnia does suck, but it does not last forever and will not kill you :)
BF

_________________
"BE the change that you wish to see in the world"

Mahatma Gandhi


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Sep 28, 2014 8:35 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hi tobeleh, and welcome to the forum! Your questions are all valid ones so don't worry about that.

We addicts have a bad habit of always thinking about "how we feel". Don't think about it. Just go on with life and keep busy. There are many members here who didn't have too much of a withdrawal period. One of my friends did it kind of the way you're doing it. When she got down to 1-2 mg's, she would just not think about Sub until she felt some withdrawal symptoms. That went on for about six months until she finally said to herself, "I'm done", and just quit. She was very surprised to find her symptoms were very minor and not that big of deal. This is a person who took 24 mg's for 6 years before tapering. This could also be your reaction to it too.

Try not to think about it. Keep busy and good luck!

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Tue Sep 30, 2014 9:15 pm 
Offline
Power Poster
Power Poster

Joined: Tue Sep 30, 2014 8:22 pm
Posts: 40
Tobeleh-
I agree that the withdrawals are so different for everyone that you really don't know what to expect. Hope for the best but plan for everything. Maybe I read your post wrong, but are you saying you are still taking 1.5mg of suboxone but tapering down each week? I really don't want to scare you and please remember everyone is different, but unfortunately there is a big difference between dropping dosage and completely stopping. The withdrawal can be very different. Most people don't realize how powerful Suboxone (or specifically the Buprenorphine) is- a 2mg dose of suboxone is comparable (somewhat) to about 25-35mg of Oxycodone. Yes they do act differently and suboxone is only a partial but most people feel something.

Hopefully you are the exception and best of luck to you!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Dew22 and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group